Alert archive / Alaska / Flood Watches in 2007
Flood Watch 2, NWS Anchorage, AK
NWS Anchorage, AK issued this flood watch at Feb 2, 2007, 7:58 AM AKST. It took effect at Feb 2, 2007, 12:58 PM AKST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2007, 7:58 AM AKST (16:58 UTC)
- In effect from
- Feb 2, 2007, 12:58 PM AKST
- Expired
- Feb 4, 2007, 3:56 PM AKST
- In force
- 51 hr
- Issued by
- NWS Anchorage, AK
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGAK68 PAFC 022158 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 1258 PM AST FRI FEB 2 2007 AKZ121-040200- /X.NEW.PAFC.FA.A.0002.070202T2158Z-070205T0200Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 1258 PM AST FRI FEB 2 2007 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON FOR THE LOWER KENAI FROM MILE 14 TO BEAVER CREEK... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF AK...INCLUDING THE FOLLOWING AREA...WESTERN KENAI PENINSULA. * THROUGH SUNDAY AFTERNOON THE ICE JAM FRONT SHOULD SLOWLY PROGRESS DOWNSTREAM THROUGH THE WEEKEND. THE POSSIBILITY OF BANK EROSION AND LOW LAND FLOODING DUE TO THE REMAINING ICE AND EMBEDDED DEBRIS EXISTS ALONG THE KENAI RIVER FROM MILE 14 WHICH IS BELOW BIG EDDY TO BEAVER CREEK. THE THREAT OF FLOODING NEAR BIG EDDY HAS DIMINISHED. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WGAK68 PAFC 040036 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 336 PM AST SAT FEB 3 2007 AKZ121-050200- /X.CON.PAFC.FA.A.0002.000000T0000Z-070205T0200Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 336 PM AST SAT FEB 3 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF AK...INCLUDING THE FOLLOWING AREA...WESTERN KENAI PENINSULA. * THROUGH SUNDAY AFTERNOON THE ICE JAM FRONT SHOULD SLOWLY PROGRESS DOWNSTREAM THROUGH THE WEEKEND. THE POSSIBILITY OF BANK EROSION AND LOW LAND FLOODING DUE TO THE REMAINING ICE AND EMBEDDED DEBRIS EXISTS ALONG THE KENAI RIVER FROM MILE 14 WHICH IS BELOW BIG EDDY TO BEAVER CREEK. THE THREAT OF FLOODING NEAR BIG EDDY HAS DIMINISHED. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WGAK68 PAFC 050056 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 356 PM AST SUN FEB 4 2007 AKZ121-050200- /X.CAN.PAFC.FA.A.0002.000000T0000Z-070205T0200Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 356 PM AST SUN FEB 4 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF AK...INCLUDING THE WESTERN KENAI PENINSULA HAS BEEN CANCELLED. ALTHOUGH ICE PERSISTS IN THE KENAI RIVER DOWNSTREAM OF MILE 14...THE THREAT OF FLOODING HAS DIMINISHED. THIS IS THE LAST STATEMENT ON THIS EVENT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this flood watch went out at Feb 2, 12:00 AM AKST, 7 hours 58 minutes earlier.
Area forecast discussion, Feb 2, 12:00 AM AKST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI FEB 2 2007
.DISCUSSION...
...SUMMARY...
A WIDE REACHING LOW PRESSURE CENTERED NEAR THE PRIBILOF ISLANDS THIS
MORNING IS DOMINATING THE WEATHER ACROSS THE STATE TODAY. A
WEAKENING FRONT EXTENDS EAST FROM THE LOW ACROSS SOUTHWEST ALASKA
AND INTO THE NORTHERN GULF. AS THIS LOW MOVES NORTH INTO SIBERIA
LATE TONIGHT...A PATTERN CHANGE WILL SET UP FOR THE MAINLAND WITH
COOLER...BUT NOT COLD...OFFSHORE FLOW AND LITTLE PRECIPITATION WITH
FEWER CLOUDS. THE PATTERN WILL STAY CLOSE TO THE SAME FOR THE BERING
AND ALEUTIANS...WITH WARMER THAN NORMAL TEMPERATURES AND SIGNIFICANT
LOW PRESSURE SYSTEMS...THE NEXT ALREADY APPROACHING THE WESTERN
ALEUTIANS THIS MORNING.
...MODELS...
MODELS ARE IN FAIRLY GOOD AGREEMENT OVERALL. HOWEVER...THE MODELS
HAVE CHANGED PRETTY SIGNIFICANTLY FOR THE SHORT TERM FOR THE EAST.
FOR TODAY...ALL MODELS ARE NOW BUILDING HIGH PRESSURE INTO THE GULF
FURTHER WEST THAN PREVIOUSLY THOUGH...WHICH WILL LIKELY LEAD TO
DRIER WEATHER THAN PREVIOUSLY THOUGHT FOR KODIAK UP TO SOUTHCENTRAL
FOR TONIGHT AND SATURDAY. THIS FORECAST PACKAGE REFLECTS THIS CHANGE
IN THINKING. CONSIDERABLE UNCERTAINTY TODAY AND THIS EVENING AS WELL
FOR VALDEZ TO CORDOVA AND THE EASTERN PROGRESSION OF THE FRONT.
FRONT APPEARS TO BE WEAKENING AND GETTING SHEARED APART RATHER
QUICKLY...AND ALTHOUGH VALDEZ AND CORDOVA WILL SEE SOME
PRECIPITATION LATE TODAY AND TONIGHT...IT PROBABLY WILL NOT BE A
WHOLE LOT.
...MAINLAND ALASKA FORECAST...
A WEATHER FRONT ORIENTED SOUTHEAST TO NORTHWEST FROM THE NORTHERN
GULF TO THE KUSKOKWIM VALLEY IS BRINGING SOME PRECIPITATION AND
MOSTLY WIND...INCLUDING A GUST TO 87 MPH IN THE EVENING ALONG
TURNAGAIN ARM. THIS FRONT WILL DISSIPATE LATER TODAY OR TONIGHT AS
IT MOVES SLOWLY NORTHEAST. THE KENAI MOUNTAINS ARE GOBBLING UP
NEARLY ALL OF THE PRECIPITATION AND KEEPING MOST OF THE WESTERN
KENAI UP TO THE MAT VALLEY DRY. MOST OF THE PRECIPITATION TODAY WILL
BE OVER PRINCE WILLIAM SOUND AND THE EASTERN SIDE OF THE AK
RANGE...AND ALSO ALONG THE WEST COAST WEST OF BETHEL CLOSER TO THE
LOW OVER THE BERING. SOME SHOWERS MAY STICK AROUND TONIGHT...BUT
FEWER THAN PREVIOUSLY THOUGHT AS THE HIGH PRESSURE IN THE GULF
BUILDS IN FURTHER WEST THAN PREVIOUSLY THOUGHT...AS DISCUSSED IN THE
MODEL DISCUSSION. VERY QUIET WEATHER AND OFFSHORE FLOW TO SET UP FOR
THE MAINLAND FOR THE WEEKEND...LIKELY PERSISTING INTO ALL OF NEXT
WEEK. ABOUT THE ONLY PLACE TO POSSIBLY SEE PRECIPITATION WILL BE THE
ALASKA PENINSULA AND KODIAK ISLAND AS SYSTEMS GRAZE THE AREA IN
EASTERLY FLOW. TEMPERATURES WILL BE QUITE A BIT COOLER THAN THE
RECENT BALMY TEMPERATURES...BUT STILL WILL BE SLIGHTLY ABOVE NORMAL.
THE MAIN CHALLENGES FOR THE WEEKEND INTO NEXT WEEK WILL BE THE
STRENGTH OF VALLEY INVERSIONS AND ASSOCIATED LOW CLOUDS AND
FOG...AND ALSO THE LOCALIZED GUSTY OFFSHORE WINDS THROUGH CHANNELED
TERRAIN.
...BERING SEA/ALEUTIAN FORECAST...
THIS REGION WILL SEE THE ACTION FOR THE NEXT WEEK WITH SOME STRONG
AREAS OF LOW PRESSURE. A WEAKENING LOW NEAR THE PRIBILOFS TODAY WILL
MOVE INTO SIBERIA LATE TONIGHT WITH SOME SNOW SHOWERS AND RAIN
SHOWERS IN ITS WAKE THROUGH TONIGHT FOR THE CENTRAL TO EASTERN
BERING/ALEUTIANS. HOWEVER...A NEW LOW IS RAPIDLY INTENSIFYING
SOUTHWEST OF THE WESTERN ALEUTIANS TODAY. THIS LOW OR SOME COMPLEX
OF LOWS WILL IMPACT THE CENTRAL AND WESTERN ALEUTIANS AND CENTRAL
BERING BEGINNING IN EARNEST LATE TODAY AND LASTING INTO THE WEEKEND
AS THE LOW COMES TO A CRAWL OVER THE CENTRAL/WESTERN ALEUTIANS.
WIDESPREAD STORM FORCE WINDS CAN BE EXPECTED WITH THIS LOW...ALONG
WITH SIGNIFICANT RAIN AND SNOW. THIS LOW WILL GRADUALLY WEAKEN INTO
EARLY NEXT WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 121.
HIGH WIND WARNING 187.
MARINE...STORM WARNINGS 170 172 176 410.
GALE WARNINGS 150 155 160 165 171 175 179 180.
FOISY FEB 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:35 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 1, 11:00 PM AKST | Gale Warning | AFC | 5 days | |
| Feb 1, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 1, 11:00 PM AKST | Small Craft Advisory | AFC | 48 hr | |
| Feb 1, 11:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Feb 2, 12:05 AM AKST | High Wind Warning | AFC | 53 hr | |
| Feb 2, 3:10 AM AKST | Small Craft Advisory | AFC | 14 hr | |
| Feb 2, 10:59 AM AKST | High Wind Watch | AFC | 18 hr | |
| Feb 2, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Feb 2, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.